Recent Blog Articles
Taking up adaptive sports
Cutting and self-harm: Why it happens and what to do
Discrimination at work is linked to high blood pressure
Pouring from an empty cup? Three ways to refill emotionally
Give praise to the elbow: A bending, twisting marvel
Sneezy and dopey? Seasonal allergies and your brain
The FDA relaxes restrictions on blood donation
Apps to accelerometers: Can technology improve mental health in older adults?
Swimming and skin: What to know if a child has eczema
A muscle-building obsession in boys: What to know and do
Diseases & Conditions
By the way, doctor: Does long-term use of Prilosec cause stomach cancer?
Q. I've been taking Prilosec for many years for GERD. Recently, I once read that long-term use of proton pump inhibitors could increase the risk of stomach cancer. Your opinion?
A. Prilosec is a pump inhibitor (PPI). These drugs have revolutionized the treatment of gastroesophageal reflux disease (GERD), in which stomach acid flows back into the esophagus and causes heartburn.
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles.
No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.
Free Healthbeat Signup
Get the latest in health news delivered to your inbox!